Alert archive / Alaska / High Wind Watches in 2007
High Wind Watch 6, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Feb 18, 2007, 10:58 AM AKST. It took effect at Feb 19, 2007, 6:00 PM AKST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2007, 10:58 AM AKST (19:58 UTC)
- In effect from
- Feb 19, 2007, 6:00 PM AKST
- Expired
- Feb 19, 2007, 4:57 AM AKST
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK71 PAFC 190058 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 358 PM AST SUN FEB 18 2007 AKZ131-191300- /X.NEW.PAFC.HW.A.0006.070220T0300Z-070221T1300Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 358 PM AST SUN FEB 18 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT THROUGH THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. A TIGHT GRADIENT FROM A LOW PUSHING NORTH IN THE GULF OF ALASKA WILL DEVELOP OVER THE STATE MONDAY. ALONG WITH COLD AIR MOVING DOWN FROM THE NORTH WINDS SHOULD GUST TO 75 MPH THROUGH THOMPSON PASS MONDAY EVENING THROUGH TUESDAY NIGHT. CONDITIONS SHOULD IMPROVE AS THE GRADIENT WEAKENS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ135-191300- /X.NEW.PAFC.HW.A.0006.070220T0300Z-070221T1300Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 358 PM AST SUN FEB 18 2007 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT THROUGH COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE TUESDAY NIGHT. A TIGHT GRADIENT FROM A LOW PUSHING NORTH IN THE GULF OF ALASKA WILL DEVELOP OVER THE STATE MONDAY. ALONG WITH COLD AIR MOVING DOWN FROM THE NORTH WINDS SHOULD GUST TO 75 MPH THROUGH COPPER RIVER DELTA MONDAY EVENING THROUGH TUESDAY NIGHT. CONDITIONS SHOULD IMPROVE AS THE GRADIENT WEAKENS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
1 follow-up statement
000 WWAK71 PAFC 191357 NPWAER URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 457 AM AST MON FEB 19 2007 AKZ131-200200- /X.UPG.PAFC.HW.A.0006.070220T0300Z-070221T1300Z/ /X.NEW.PAFC.HW.W.0010.070220T0300Z-070222T0100Z/ NORTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS 457 AM AST MON FEB 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AST WEDNESDAY FOR THOMPSON PASS... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AST WEDNESDAY FOR THOMPSON PASS. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHT PRESSURE GRADIENT FROM A LOW PUSHING NORTH IN THE GULF OF ALASKA WILL DEVELOP OVER THE NORTH GULF COAST MONDAY. THIS TIGHT GRADIENT COMBINED WITH COLD AIR MOVING DOWN FROM THE NORTH WILL INCREASE WINDS. EXPECT NORTHEAST WINDS TO GUST TO 80 MPH THROUGH THOMPSON PASS MONDAY EVENING THROUGH WEDNESDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AS THE GRADIENT WEAKENS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ135-200200- /X.UPG.PAFC.HW.A.0006.070220T0300Z-070221T1300Z/ /X.NEW.PAFC.HW.W.0010.070220T0300Z-070222T0100Z/ SOUTHEAST PRINCE WILLIAM SOUND- INCLUDING THE CITY OF...CORDOVA 457 AM AST MON FEB 19 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AST WEDNESDAY FOR THE COPPER RIVER DELTA... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM AST WEDNESDAY FOR THE COPPER RIVER DELTA. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A TIGHT PRESSURE GRADIENT FROM A LOW PUSHING NORTH IN THE GULF OF ALASKA WILL DEVELOP OVER THE NORTH GULF COAST MONDAY. THIS TIGHT GRADIENT COMBINED WITH COLD AIR MOVING DOWN FROM THE NORTH WILL INCREASE WINDS. EXPECT NORTH WINDS TO GUST TO 80 MPH THROUGH THE COPPER RIVER DELTA MONDAY EVENING THROUGH WEDNESDAY AFTERNOON. CONDITIONS SHOULD IMPROVE AS THE GRADIENT WEAKENS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 18, 8:00 AM AKST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 18, 8:00 AM AKST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
100 PM AST SUN FEB 18 2007
.DISCUSSION...
A 986 MB LOW SOUTH OF THE AKPENN IS HAVING LITTLE IMPACT...STRONG
WINDS ARE ALL TO THE SOUTH OF THE LOW...AND JUST SHOWERS ALONG THE
PACIFIC COAST. THE UPPER JET WILL DRIVE THIS LOW EASTWARD TONIGHT
ACROSS THE SOUTHERN GULF AND TO SOUTHEAST ALASKA BY TOMORROW.
MEANWHILE THE LOW OVER THE CENTRAL BERING CONTINUES TO SLOWLY WEAKEN.
THE REMAINS OF THE FRONT ARE LYING OVER SOUTHWEST ALASKA WITH
AREAS OF LOW CLOUDS...SNOW...AND FOG. ONSHORE FLOW OVERNIGHT WILL
MAINTAIN THESE CLOUDY AND FOGGY CONDITIONS WITH A FEW SNOW SHOWERS.
FLOW WILL THEN SHIFT TO THE NORTH MONDAY AND PRODUCE GRADUAL CLEARING
ACROSS SOUTHWEST ALASKA. A SHORT-WAVE ROTATING AROUND THE SOUTH SIDE
OF THE BERING SEA LOW IS GENERATING A CONCENTRATED AREA OF SNOW.
WINDS ARE INCREASING BEHIND THIS SHORT-WAVE OVER THE WESTERN TO
CENTRAL ALEUTIANS (TO AROUND 45 KTS) AS ANOTHER ROUND OF COLD
ADVECTION BEGINS. THESE STRONGER WINDS WILL SPREAD EASTWARD TONIGHT
AND MONDAY AND THEN PUSH SOUTHWARD INTO THE PACIFIC AS A RIDGE BUILDS
OVER THE WESTERN BERING SEA. THE NEXT WEST PACIFIC LOW WILL HELP
AMPLIFY THIS RIDGE MONDAY AND TUESDAY WHICH IN TURN WILL ALLOW A HIGH
AMPLITUDE TROUGH TO TAKE SHAPE FROM THE BEAUFORT SEA SOUTHWARD ACROSS
ALASKA AND THE GULF INTO THE EAST PACIFIC. A STORM FORCE FRONT WILL
AFFECT THE FAR WESTERN ALEUTIANS BEGINNING MONDAY NIGHT AND THEN
FALL APART AS IT TRIES TO PUSH EASTWARD INTO THE RIDGE.
THE LARGEST IMPACT OF THIS PATTERN CHANGE WILL BE ON MAINLAND ALASKA
WHICH WILL FALL BACK INTO A PERIOD OF HARSH WINTER CONDITIONS.
MULTIPLE SHORT-WAVES WILL DROP SOUTHWARD ACROSS THE STATE BEGINNING
MONDAY BRINGING DEEP ARCTIC AIR WITH THEM. MODELS HAVE BEEN
CONSISTENT IN INDICATING A 20 DEGREE DROP IN 850 TEMPS ACROSS
SOUTHCENTRAL ALASKA FROM THIS AFTERNOON THROUGH THE END OF THE WEEK
(DOWN TO AROUND -30 DEGREES CELSIUS). COLDER AIR WILL BEGIN TO FILTER
INTO THE REGION TONIGHT AND MONDAY. HOWEVER...BEGINNING MONDAY NIGHT
AND CONTINUING THROUGH TUESDAY STRONG COLD ADVECTION WILL OCCUR
ACROSS THE REGION. THE SURFACE PRESSURE GRADIENT WILL ALSO TIGHTEN
UP SIGNIFICANTLY AS THE LOW SOUTH OF THE AKPENN DEEPENS OVER THE GULF
TONIGHT AND MONDAY. COMBINATION OF COLD ADVECTION AND UPPER
SHORT-WAVES WILL LIKELY AID IN GENERATION OF ANOTHER LOW OVER THE
GULF BY TUESDAY...ALL MODELS INDICATE A WEAK LOW FORMING...BUT WOULD
NOT BE SURPRISED TO SEE THIS LOW DEEPEN BEYOND WHAT THE MODELS ARE
INDICATING. INITIALLY WINDS ALOFT ARE FAIRLY WEAK. THIS WILL CHANGE
TUESDAY NIGHT INTO WEDNESDAY AS THE BERING RIDGE SHIFTS A BIT
EASTWARD AND A JET FORMS ALONG WESTERN ALASKA AND SOUTHEASTWARD
ACROSS WESTERN PORTIONS OF SOUTHCENTRAL ALASKA...WHICH WILL HELP
PROLONG THE COLD AND WIND INTO NEXT WEEKEND.
IN DECIDING WHETHER TO ISSUE ANY WIND WATCHES/WARNIGNS/ADVISORIES WE
NEED TO BALANCE THE STRENGTH OF THE COLD ADVECTION AND THE SURFACE
PRESSURE GRADIENT WITH THE LACK OF UPPER SUPPORT. BECAUSE THE AIR IS
SO COLD AND THE ADVECTION IS SIGNIFICANT WILL GO AHEAD AND ISSUE HIGH
WIND WATCHES FOR VALDEZ TO THOMPSON PASS AND THE COPPER RIVER DELTA.
WITH COLD DENSE AIR PLUMMETING OFF THE MOUNTAINS AND BEING CHANNELED
THROUGH THE GAPS ITS RELATIVELY EASY TO REACH WARNING CRITERIA IN
THESE LOCATIONS. FOR OTHER AREAS SUCH AS BROAD PASS...THE MAT
VALLEY...AND SEWARD AND WHITTIER...WITHOUT UPPER SUPPORT THINK
STRONG WIND HEADLINE SHOULD SUFFICE WITH FORECAST WINDS AROUND
60 MPH. BECAUSE THE AIR IS SO COLD WILL ALSO ISSUE WIND CHILL
ADVISORIES FOR ZONE 131...141...AND 145...LOCATIONS THAT WILL SEE
A COMBINATION OF STRONG WINDS AND COLD TEMPS.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WATCH ZONE 131 AND 135.
MARINE...STORMS 176.
GALES 129 130 150 155 165 170 171 172 175 179.
HEAVY FREEZING SPRAY 121 129.
SEB FEB 07The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Feb 17, 11:00 PM AKST | Small Craft Advisory | AFC | 12 hr | |
| Feb 17, 11:00 PM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 18, 1:25 AM AKST | Gale Warning | AFC | 10 hr | |
| Feb 18, 3:04 AM AKST | Dense Fog Advisory | AFC | 8 hr | |
| Feb 18, 10:59 AM AKST | Wind Chill Advisory | AFC | 5 days | |
| Feb 18, 11:00 AM AKST | Gale Warning | AFC | 3 days | |
| Feb 18, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Feb 18, 11:00 AM AKST | Small Craft Advisory | AFC | 7 days | |
| Feb 18, 11:00 AM AKST | Small Craft Advisory | AFC | 70 min | |
| Feb 18, 11:00 AM AKST | Storm Warning | AFC | 48 hr | |
| Feb 18, 11:00 AM AKST | Storm Warning | AFC | 36 hr | |
| Feb 18, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 27 days | |
| Feb 18, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 7 days | |
| Feb 18, 12:10 PM AKST | Gale Warning | AFC | 71 hr |
Nearby
High Wind Watches in Alaska, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.